Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 16, 2008, 5:28 PM EDT for Coos County, New Hampshire. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 16, 2008, 6:45 PM EDT
- In force
- 77 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:30 PM EDT | HAIL 0.75 | Groveton, NH | PEA TO A LITTLE BETTER THAN DIME SIZED HAIL. HAIL COVERING THE GROUND ONE INCH DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 162128
SVRGYX
NHC007-162245-
/O.NEW.KGYX.SV.W.0039.080616T2128Z-080616T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
528 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 645 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF GUILDHALL...OR ABOUT 8 MILES NORTHWEST OF
LANCASTER...AND MOVING EAST AT 15 TO 20 MPH. THIS STORM HAS A
HISTORY OF PRODUCING LARGE HAIL.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GUILDHALL...LANCASTER AND BERLIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN NEW HAMPSHIRE.
LAT...LON 4448 7164 4450 7159 4453 7159 4455 7160
4458 7155 4459 7156 4465 7158 4458 7108
4435 7117 4446 7165
TIME...MOT...LOC 2126Z 284DEG 25KT 4456 7165
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:43 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 2:43 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 243 PM EDT MON JUN 16 2008 .SYNOPSIS... A WEAK FRONT WILL SLIDE OFFSHORE LATE TONIGHT AND TUESDAY. A BROAD AREA OF LOW PRESSURE WILL LINGER OVER SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND TUESDAY NIGHT THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... A WEAK FRONT WILL MOVE ACROSS THE REGION LATER TONIGHT AND EARLY TUESDAY. HEAVY DOWNPOURS AND SOME STRONG THUNDERSTORMS ARE EXPECTED OVER NEW HAMPSHIRE THIS EVENING WHERE DIURNAL HEATING HAD OCCURRED WHILE AREAS FURTHER E SHOULD RECEIVE MOSTLY SHOWERS WITH A CHANCE OF A THUNDERSTORM AS A MUCH COOLER MARITIME AIR MASS REMAINS IN PLACE DAMPENING ANY STRONG CONVECTION. WILL KEEP STRONG WORDING FOR TSTMS THIS EVENING ACROSS NEW HAMPSHIRE AND PARTS OF EXTREME WESTERN MAINE WHERE SOME LATE DAY HEATING IS ALSO STILL POSSIBLE. AREAS OF FOG ONCE AGAIN EXPECTED TO DEVELOP DUE TO THE VERY MOIST LOWER LAYERS. ACCEPTED MAV GUIDANCE TEMPS FOR TNGT. && .SHORT TERM /TUESDAY/... FRONT EXITS TO THE E EARLY TUESDAY AND THUS A LIGHT SOUTHWEST FLOW WILL DEVELOP OVER MOST AREAS AND TRY AND DRY THE ATMOSPHERE OUT SOME. WITH THE COLD UPPER CYCLONIC FLOW ALOFT WILL ONCE GAIN EXPECT SHOWERS AND SOME TSTMS TO DEVELOP AS STEEP LAPSE RATES DEVELOP WITH ANY DIURNAL HEATING. NOT AS MUCH IN WAY OF LOW CLOUDS EXPECTED TUESDAY SINCE MORE OF A SOUTHWEST FLOW EXPECTED KEEPING THE MARINE LAYER MOISTURE OFFSHORE. STAYED CLOSE TO GUIDANCE FOR MAX TEMPS WHICH WILL ONLY REACH THE 60S TO LOWER 70S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... CLOSED LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT US THROUGH THE PERIOD. THIS LOW STARTS OVER THE GREAT LAKES ON TUESDAY NIGHT...AND LIFTS NORTHEAST INTO CANADA ON FRIDAY...AND REDEVELOPS TO OUR WEST ON SUNDAY. WHILE THERE WILL BE SHOWERS AROUND FOR MUCH OF THIS TIME PERIOD...IT WILL NOT BE A TOTAL WASHOUT. THE PROBLEM IS TIMING WHEN EACH PERIOD OF SHOWERS WILL COME THROUGH AND THE AREAS THAT WILL BE AFFECTED. AT THIS POINT THE PERIOD WITH WITH LEAST CHANCE OF SHOWERS LOOKS TO BE THURSDAY NIGHT. OPTED TO STAY PRETTY CLOSE TO GMOS. DAYTIME TEMPERATURES WILL MAINLY BE IN THE MID 60S AND 70S AND UPPER 40S AND 50S BY NIGHT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TUESDAY/...IFR TO MVFR CONDITIONS EXPECTED IN SHOWERS AND AREAS OF FOG. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...FREQUENTLY MVFR OR LOWER NEAR SHOWERS THROUGH THE PERIOD. && .MARINE... SHORT TERM /THROUGH TUESDAY/...NO FLAGS. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...NO FLAGS ANTICIPATED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 16, 3:40 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 340 PM EDT MON JUN 16 2008 MEZ007>009-012>014-018>028-NHZ001-002-004-006-010-013-014-171945- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 340 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATER TODAY. A FEW THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS AND HAIL...PARTICULARLY OVER NEW HAMPSHIRE AND ALONG THE MAINE-NEW HAMPSHIRE BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ003-005-007>009-171945- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP- 340 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATER TODAY. A FEW THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-171945- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 340 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 16, 2:54 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT MON JUN 16 2008 NHZ001>010-013-162200- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER 254 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORMS WILL MOVE INTO NEW HAMPSHIRE LATER THIS AFTERNOON... AN AREA OF STRONG THUNDERSTORMS OVER EAST CENTRAL AND UPSTATE NEW YORK DURING THE MID AFTERNOON HOURS WILL CONTINUE TO DEVELOP AND INTENSIFY AS THEY MOVE EAST THIS AFTERNOON. BY LATE THIS AFTERNOON THESE THUNDERSTORMS WILL BE MOVING INTO MANY PARTS OF NEW HAMPSHIRE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING. ALL OUTDOOR INTERESTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS LATER THIS AFTERNOON AND INTO THE EVENING AND BE PREPARED TO SEEK SHELTER IF THREATENING STORMS APPROACH.
Special weather statement, Jun 16, 4:11 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 411 PM EDT MON JUN 16 2008 NHZ002-162100- SOUTHERN COOS- 411 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 500 PM EDT... AT 411 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 20 MILES WEST OF STRATFORD...OR ABOUT 16 MILES NORTH OF ST. JOHNSBURY...MOVING EAST AT 22 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRATFORD...NORTHUMBERLAND...GROVETON AND GUILDHALL THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 16, 4:58 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 458 PM EDT MON JUN 16 2008 NHZ007-008-013-162300- SULLIVAN-MERRIMACK-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...CLAREMONT...NEWPORT...CONCORD...DERRY... LONDONDERRY...EXETER 458 PM EDT MON JUN 16 2008 SHOWERS AND THUNDERSTORMS WILL PASS THROUGH SOUTHERN NEW HAMPSHIRE THROUGH 700 PM. A CLUSTER OF STORMS WITH A HISTORY OF PRODUCING LARGE HAIL WILL TRACK ALONG THE SOUTHERN FRINGE OF NEW HAMPSHIRE. THUNDERSTORMS MAY ALSO BRING STRONG WINDS...HEAVY DOWNPOURS...AND ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 1000 PM FOR SULLIVAN AND MERRIMACK COUNTIES. ALL WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS LATE THIS AFTERNOON AND EARLY THIS EVENING AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. APFFEL
Special weather statement, Jun 16, 5:03 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 503 PM EDT MON JUN 16 2008 NHZ003-005-162300- NORTHERN GRAFTON-SOUTHERN GRAFTON- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH 503 PM EDT MON JUN 16 2008 A LINE OF THUNDERSTORMS WILL MOVE INTO GRAFTON COUNTY BETWEEN 600 PM AND 700 PM. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. IN ADDITION TO HAIL...THUNDERSTORMS MAY BRING GUSTY WINDS...HEAVY DOWNPOURS...AND ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 1000 PM FOR ALL OF GRAFTON COUNTY. ALL WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS EARLY THIS EVENING AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES.
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.